Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


worried about my liver
Jul 16, 2012

I was on Atripla and Ziagen since being diagnosed in 2006. ON May 18, 2012 my doctor switched me to silzentry and ebzicom because of the fear of Kidney damage from Atripla. I have had to stop taking selzentry because of side effects to my Liver. My doctor is putting me back on Atripla. Will Atripla now effect my liver because of the damage done by Selzentry? Very worried Pete

Response from Dr. Young

Hello Pete and thanks for posting.

I'm a bit confused- why did your doctor start you on a 4 drug treatment (with 3 NRTIs)? Initial treatments are recommended to include 2 NRTIs and a 3rd medication (like the efavirenz in Atripla). Selzentry is really not commonly thought to cause liver injury, but if other causes have been ruled out, it's reasonable to ponder a switch away from this medication.

If your doctor was concerned about your kidney function, the most conservative thing to do would have been to simply stop the most likely offending medication- tenofovir. This would have potentially permitted a regimen of abacavir (Ziagen), efavirenz and a simple substitution of 3TC for the FTC in Atripla. Such a regimen could be taken as the coformulation Epzicom with Sustiva, a two pill, once-daily.

I hope that helps, BY



Previous
Hair loss with PEP?
Next
Trizivir (abacavir + zidovudine + lamivudine)

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement